MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HINGE 11MM TRIAL POST; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. LEGION HINGE 11MM TRIAL POST; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Catalog Number 71434395
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery the surgeon believed the trial component parts were adequately locked together during a trial reduction.Later determined they were not, resulting in the need for 5mm femoral augments.Final poly insert implant was also exchanged for a larger size.Less than 30 minutes delay was reported and a backup device was available.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and the incomplete threading of the post into the trial tibia was reportedly the root cause of the additional 5mm distal femoral cut, subsequent augments, up-sized insert and slight surgical extension.Based on communication that the surgeon ¿does not feel this affected the patient¿ and no patient injury resulted from the slight surgical extension, no further patient impact is anticipated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
LEGION HINGE 11MM TRIAL POST
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8791755
Report Number1020279-2019-02687
Device Sequence Number2540401
Product Code MBH
UDI-Device Identifier00885556033791
UDI-Public00885556033791
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71434395
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;